MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)

BOSTON SCIENTIFIC CORPORATION EMBLEM? S-ICD; SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Model Number A209
Medical Device Problem Codes No Audible Alarm (1019); Interrogation Problem (4017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this s-icd was thoroughly inspected and analyzed.A high current drain was detected.Detailed analysis confirmed the identified high current drain was a result of a compromised capacitor.This resulted in the observed premature battery depletion.It was determined that the capacitor was compromised due to the presence of excess hydrogen in the device case.Boston scientific issued a field safety notice regarding a subset of emblem devices that have a potential of exhibiting this behavior.This particular device is included in the emblem s-icd accelerated depletion advisory population.
 
Event or Problem Description
It was reported that this subcutaneous implantable cardioverter defibrillator (s-icd) could not be interrogated.No tones were emitted when a magnet was placed over the device.Technical services (ts) discussed troubleshooting options including attempting with a new programmer.This device has been in service approximately nine years and will be replaced.No adverse patient effects were reported.Later this s-icd was explanted for normal battery depletion with successful replacement.

Brand Name
EMBLEM? S-ICD
Common Device Name
SUBCUTANEOUS IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (S-ICD)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key24068484
Report Number2124215-2026-02444
Device Sequence Number10386519
Product Code LWS
UDI-Device Identifier00802526544101
UDI-Public(01)00802526544101(17)180524
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110042
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Recall
Type of Report Initial
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/24/2018
Device Model NumberA209
Device Catalogue NumberA209
Device Lot Number117083
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0935-2021
Patient Sequence Number1
Patient Age72 YR
Patient SexMale